Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 34, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Mar 3, 2008, 12:22 AM CST for Andrew County, Nodaway County, Missouri. It took effect at Mar 3, 2008, 3:51 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2008, 12:22 AM CST (06:22 UTC)
- In effect from
- Mar 3, 2008, 3:51 AM CST
- Expired
- Mar 3, 2008, 11:28 AM CST
- In force
- 8 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
Counties Andrew County, MO, Nodaway County, MO
The radar
The Pleasant Hill radar (KEAX), 159 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point 102 River at Maryville (MYVM7).
- Action stage
- 13 ft
- Minor stage
- 18 ft
- Moderate stage
- 23 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06819500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KEAX 030622
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1222 AM CST MON MAR 03 2008
...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING STREAMS...
102 RIVER AT MARYVILLE
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...ANDREW...NODAWAY
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
MOC003-147-040622-
/O.NEW.KEAX.FL.W.0034.080303T1003Z-080304T2116Z/
/MYVM7.1.ER.080303T1003Z.080303T1800Z.080303T2116Z.UU/
1222 AM CST MON MAR 03 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
* FLOOD WARNING FOR
THE 102 RIVER AT MARYVILLE.
* FROM EARLY THIS MORNING TO TUESDAY AFTERNOON...OR UNTIL THE WARNING
IS CANCELLED.
* AT 11:30 PM SUNDAY THE STAGE WAS 16.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND
CONTINUE TO RISE TO NEAR 18.6 FEET BY THIS AFTERNOON. THE RIVER
WILL FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON.
* AT 18.0 FEET...THE EAST BANK OF THE RIVER FLOODS. WATER ALSO
APPROACHES THE VILLAGE OF ARKOE.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
102 RIVER
MARYVILLE 18 16.8 SUN 11 PM 18.6 THIS AFTERNOON
$$2 follow-up statements
000
WGUS83 KEAX 030729
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
129 AM CST MON MAR 03 2008
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAMS...
102 RIVER AT MARYVILLE
102 RIVER AT ROSENDALE
GRAND RIVER NEAR GALLATIN
GRAND RIVER NEAR CHILLICOTHE
GRAND RIVER NEAR SUMNER
PLATTE RIVER NEAR PLATTE CITY
TARKIO RIVER AT FAIRFAX
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...ANDREW...ATCHISON...
BUCHANAN...CARROLL...CHARITON...DAVIESS...HOLT...LINN...LIVINGSTON...
NODAWAY...PLATTE
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS...
PLATTE RIVER NEAR AGENCY
PLATTE RIVER AT SHARPS STATION
SOUTH GRAND RIVER AT URICH
STRANGER CREEK AT EASTON
AFFECTING THE FOLLOWING COUNTIES IN KANSAS...ATCHISON...LEAVENWORTH
AND IN MISSOURI...BATES...BUCHANAN...CASS...HENRY...PLATTE
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
MOC003-147-040729-
/O.EXT.KEAX.FL.W.0034.080303T0951Z-080304T2116Z/
/MYVM7.1.ER.080303T0951Z.080303T1800Z.080303T2116Z.UU/
129 AM CST MON MAR 03 2008
THE FLOOD WARNING CONTINUES FOR
THE 102 RIVER AT MARYVILLE
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:30 AM MONDAY THE STAGE WAS 17.2 FEET
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND
CONTINUE TO RISE TO NEAR 18.6 FEET BY THIS AFTERNOON. THE RIVER
WILL FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON.
* AT 18.0 FEET...THE EAST BANK OF THE RIVER FLOODS. WATER ALSO
APPROACHES THE VILLAGE OF ARKOE.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
102 RIVER
MARYVILLE 18 17.2 MON 12 AM 18.6 THIS AFTERNOON
$$
MOC003-021-040309-
/O.EXT.KEAX.FL.W.0030.000000T0000Z-080304T0309Z/
/RSDM7.2.ER.080302T1632Z.080302T1800Z.080303T0309Z.NO/
129 AM CST MON MAR 03 2008
THE FLOOD WARNING CONTINUES FOR
THE 102 RIVER AT ROSENDALE
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:00 PM SUNDAY THE STAGE WAS 18.5 (ESTIMATED) FEET
* MODERATE FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
LATE YESTERDAY EVENING.
* AT 18.0 FEET...STATE ROUTE 48 ON THE EAST SIDE OF ROSENDALE IS
OVERTOPPED BY FLOOD WATERS.
* AT 13.0 FEET...LOWLAND AGRICULTURAL FLOODING BEGINS.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
102 RIVER
ROSENDALE 18 E18.5 SUN 06 PM 17.2 EARLY TUESDAY MORNING
$$
MOC061-117-040728-
/O.EXT.KEAX.FL.W.0029.000000T0000Z-080304T1905Z/
/GAZM7.1.ER.080303T0003Z.080303T0715Z.080303T1905Z.NO/
129 AM CST MON MAR 03 2008
THE FLOOD WARNING CONTINUES FOR
THE GRAND RIVER NEAR GALLATIN
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 1:15 AM MONDAY THE STAGE WAS 27.5 FEET
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS AFTERNOON.
* AT 26.0 FEET...LOW-LYING WOODLANDS AND FARMLAND ALONG THE RIVER
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
GRAND RIVER
GALLATIN 26 27.5 MON 01 AM 27.3 THIS MORNING
$$
MOC115-117-040728-
/O.EXT.KEAX.FL.W.0025.000000T0000Z-080306T0516Z/
/CHZM7.2.ER.080302T1907Z.080304T0000Z.080305T0516Z.NO/
129 AM CST MON MAR 03 2008
THE FLOOD WARNING CONTINUES FOR
THE GRAND RIVER NEAR CHILLICOTHE
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1:15 AM MONDAY THE STAGE WAS 27.6 FEET
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET
* AT 28.0 FEET...RURAL ROADS ARE UNDER WATER.
* AT 24.0 FEET...LOW-LYING CROPLAND FLOODS.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
GRAND RIVER
CHILLICOTHE 24 27.6 MON 01 AM 30.0 THIS EVENING
$$
MOC033-041-115-117-040728-
/O.EXT.KEAX.FL.W.0026.000000T0000Z-080307T0031Z/
/SNZM7.2.ER.080302T1711Z.080305T0000Z.080306T0031Z.NO/
129 AM CST MON MAR 03 2008
THE FLOOD WARNING CONTINUES FOR
THE GRAND RIVER NEAR SUMNER
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:45 AM MONDAY THE STAGE WAS 31.3 FEET
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET
* AT 28.0 FEET...RURAL ROADS ARE UNDER WATER.
* AT 26.0 FEET...RURAL LAND ADJACENT TO THE RIVER IS FLOODED.
* AT 23.0 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
GRAND RIVER
SUMNER 26 31.3 MON 01 AM 34.0 TUESDAY EVENING
$$
MOC021-040728-
/O.CON.KEAX.FL.W.0024.000000T0000Z-080306T1330Z/
/AGYM7.2.ER.080302T0337Z.080303T0615Z.080305T1330Z.NO/
129 AM CST MON MAR 03 2008
THE FLOOD WARNING CONTINUES FOR
THE PLATTE RIVER NEAR AGENCY
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:15 AM MONDAY THE STAGE WAS 25.1 FEET
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
WEDNESDAY MORNING.
* AT 25.0 FEET...FLOODING BEGINS AT THE EAST BORDER OF AGENCY.
* AT 20.0 FEET...LOW-LYING AREAS EAST OF AGENCY BEGIN TO FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
PLATTE RIVER
AGENCY 20 25.1 MON 12 AM 25.0 THIS MORNING
$$
MOC165-040728-
/O.CON.KEAX.FL.W.0027.000000T0000Z-080307T1846Z/
/SSTM7.2.ER.080303T0245Z.080305T1800Z.080306T1846Z.NO/
129 AM CST MON MAR 03 2008
THE FLOOD WARNING CONTINUES FOR
THE PLATTE RIVER AT SHARPS STATION
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:15 PM SUNDAY THE STAGE WAS 26.4 FEET
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET
* AT 30.5 FEET...INTERURBAN ROAD FLOODS ABOUT 1.5 MILES SOUTHEAST OF
SHARP STATION.
* AT 29.0 FEET...BACKWATER FROM THE PLATTE RIVER FLOODS HIGHWAY KK
ALONG THE LITTLE PLATTE RIVER...0.2 MILES EAST OF HIGHWAY B.
* AT 26.0 FEET...LOW-LYING RURAL LAND ALONG THE RIVER BEGINS TO
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
PLATTE RIVER
SHARPS STATION 26 26.4 SUN 11 PM 30.5 EARLY WEDNESDAY
AFTERNOON
$$
MOC165-040728-
/O.EXT.KEAX.FL.W.0028.080303T0930Z-080308T0032Z/
/PLCM7.2.ER.080303T0930Z.080306T0000Z.080307T0032Z.UU/
129 AM CST MON MAR 03 2008
THE FLOOD WARNING CONTINUES FOR
THE PLATTE RIVER NEAR PLATTE CITY
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 3:50 PM SUNDAY THE STAGE WAS 18.6 FEET
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND
CONTINUE TO RISE TO NEAR 26.3 FEET BY WEDNESDAY EVENING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY THURSDAY EVENING.
* AT 25.0 FEET...WATER OVERTOPS FIRST STREET IN TRACY MISSOURI.
* AT 22.0 FEET...HUMPHREYS ACCESS AREA...LOCATED 5 MILES DOWNSTREAM
FROM PLATTE CITY...FLOODS. IN ADDITION...300 ACRES OF PASTURE
FLOOD.
* AT 20.0 FEET...CROPLAND NEAR STATE HIGHWAY 92 NEAR PLATTE CITY
BEGINS TO FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
PLATTE RIVER
PLATTE CITY 20 18.6 SUN 04 PM 26.3 WEDNESDAY EVENING
$$
MOC013-037-083-040728-
/O.CON.KEAX.FL.W.0033.080303T2206Z-080306T0320Z/
/URHM7.1.ER.080303T2206Z.080304T0600Z.080305T0320Z.NO/
129 AM CST MON MAR 03 2008
THE FLOOD WARNING CONTINUES FOR
THE SOUTH GRAND RIVER AT URICH
* FROM THIS AFTERNOON TO WEDNESDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 6:00 PM SUNDAY THE STAGE WAS 15.1 (ESTIMATED) FEET
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND
CONTINUE TO RISE TO NEAR 25.7 FEET BY EARLY TUESDAY MORNING. THE
RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY BEFORE MIDNIGHT.
* AT 24.0 FEET...LOW-LYING PASTURE...CROPLAND...AND SECONDARY ROADS
WITHIN 0.5 TO 1.5 MILES OF THE RIVER FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
SOUTH GRAND RIVER
URICH 24 E15.1 SUN 06 PM 25.7 EARLY TUESDAY MORNING
$$
KSC005-103-040728-
/O.CON.KEAX.FL.W.0032.080303T1449Z-080305T0032Z/
/ESTK1.1.ER.080303T1449Z.080303T1800Z.080304T0032Z.NO/
129 AM CST MON MAR 03 2008
THE FLOOD WARNING CONTINUES FOR
THE STRANGER CREEK AT EASTON
* FROM THIS MORNING TO TUESDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 4:15 PM SUNDAY THE STAGE WAS 8.3 FEET
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO
RISE TO NEAR 17.9 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW
FLOOD STAGE BY THIS EVENING.
* AT 18.0 FEET...1ST STREET IN EASTON AND 231ST STREET NORTH AND
SOUTH OF EASTON BEGIN TO FLOOD.
* AT 17.0 FEET...WATER ENTERS LOW-LYING FIELDS SOUTH OF EASTON.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
STRANGER CREEK
EASTON 17 8.3 SUN 04 PM 17.9 THIS AFTERNOON
$$
MOC005-087-040728-
/O.EXT.KEAX.FL.W.0031.080303T0832Z-080305T0925Z/
/FFXM7.2.ER.080303T0832Z.080303T1800Z.080304T0925Z.NO/
129 AM CST MON MAR 03 2008
THE FLOOD WARNING CONTINUES FOR
THE TARKIO RIVER AT FAIRFAX
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:15 AM MONDAY THE STAGE WAS 14.8 FEET
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT THIS MORNING
AND CONTINUE TO RISE TO NEAR 22.0 FEET BY THIS AFTERNOON. THE RIVER
WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING.
* AT 19.0 FEET...FLOODING BEGINS IN THE VICINITY OF CORNING.
* AT 18.0 FEET...U.S. HIGHWAY 59 NORTH OF FAIRFAX BEGINS TO FLOOD.
* AT 17.0 FEET...LOW-LYING FARM FIELDS BEGIN TO FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
TARKIO RIVER
FAIRFAX 17 14.8 MON 12 AM 22.0 THIS AFTERNOON
$$000
WGUS43 KEAX 031728
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1128 AM CST MON MAR 03 2008
MOC003-147-031758-
/O.CAN.KEAX.FL.W.0034.000000T0000Z-080304T2116Z/
/MYVM7.1.ER.080303T1038Z.080303T1045Z.080303T1055Z.UU/
1128 AM CST MON MAR 03 2008
* AT 10:30 AM MONDAY THE STAGE WAS 16.2 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* AT 18.0 FEET...THE EAST BANK OF THE RIVER FLOODS. WATER ALSO
APPROACHES THE VILLAGE OF ARKOE.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
102 RIVER
MARYVILLE 18 16.2 MON 10 AM 16.2 THIS AFTERNOON
$$
MOC003-021-031758-
/O.CAN.KEAX.FL.W.0030.000000T0000Z-080304T0309Z/
/RSDM7.2.ER.080302T1632Z.080302T1800Z.000000T0000Z.NO/
1128 AM CST MON MAR 03 2008
* AT 11:02 AM MONDAY THE STAGE WAS 17.9 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* AT 18.0 FEET...STATE ROUTE 48 ON THE EAST SIDE OF ROSENDALE IS
OVERTOPPED BY FLOOD WATERS.
* AT 13.0 FEET...LOWLAND AGRICULTURAL FLOODING BEGINS.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
102 RIVER
ROSENDALE 18 17.9 MON 11 AM 17.9 THIS AFTERNOON
$$
MOC005-087-031758-
/O.CAN.KEAX.FL.W.0031.000000T0000Z-080304T2100Z/
/FFXM7.2.ER.080303T0835Z.080303T1200Z.080303T1607Z.NO/
1128 AM CST MON MAR 03 2008
* AT 10:15 AM MONDAY THE STAGE WAS 16.9 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* AT 17.0 FEET...LOW-LYING FARM FIELDS BEGIN TO FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
TARKIO RIVER
FAIRFAX 17 16.9 MON 10 AM 16.9 THIS AFTERNOON
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 2, 11:40 PM CST, 42 minutes earlier.
Area forecast discussion, Mar 2, 11:40 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1140 PM CST SUN MAR 2 2008
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
/630 PM CST SUN MAR 2 2008/
HAVE UPDATED THE FORECAST TO INCLUDE A FLOOD WATCH FOR THE AREAS
THAT WERE PREVIOUSLY NORTH OF THE WATCH FOR TONIGHT. SNOW MELT FROM
THE WARM WEEKEND HAS RESULTED IN MELTING OF MUCH OF THE SNOW THAT
WAS LINGERING ACROSS FAR NORTHERN MISSOURI AND IOWA. SOME STREAMS
AND RIVERS ACROSS FAR NORTHERN MISSOURI HAVE ALREADY SEEN RAPID
RISES AND MINOR FLOODING...EVEN BEFORE THE RAIN MOVED IN.
CUTTER
.PREVIOUS DISCUSSION...
/ISSUED AT 432 PM CST SUN MAR 2 2008/
A WILD WEATHER RIDE IS IN STORE FOR EASTERN KANSAS AND MISSOURI
OVER THE NEXT 24 HOURS.
WATER VAPOR IMAGERY SHOWS THE POTENT WEST CONUS UPPER LEVEL TROUGH
DEVOLVING QUICKLY INTO A CUTOFF LOW IN THE FOUR CORNERS REGION AND A
PROGRESSIVE SHORTWAVE ACROSS THE CANADIAN BORDER. CLOSER TO
HOME...THE SURFACE FRONT HAS BEGUN TO NOSE INTO FAR NORTHWEST
MISSOURI. PREFRONTAL TROUGH HAS REACHED A TOPEKA TO ST JOSEPH TO DES
MOINES LINE. SHOWERS AND EMBEDDED THUNDERSTORM ACTIVITY...THAT
SPAWNED IN SOUTHWEST KANSAS AHEAD OF THE COLD FRONT...HAS SPREAD
NORTHEAST JUST BEHIND THE PREFRONTAL TROUGH WITH THE HELP OF A
LITTLE UPPER LEVEL WAVE THAT EJECTED FROM THE DEVELOPING CUTOFF LOW.
PARTLY CLOUDY TO OVERCAST SKIES HAVE SPREAD ACROSS THE FORECAST
AREA AS MOISTURE ADVECTED NORTHEAST AHEAD OF THE FRONT INTO EAST
KANSAS AND NORTHERN MISSOURI. WITH THE LOSS OF MUCH OF THE SUNSHINE
SURFACE WINDS HAVE ABATED JUST A LITTLE. BUT...JUST A LITTLE IS ALL
THAT IS NEEDED TO SEND OBSERVED WIND SPEEDS BELOW ADVISORY LEVEL
CRITERIA. WILL CANCEL THE WIND ADVISORY A COUPLE OF HOURS EARLY WITH
THE ISSUANCE OF THE AFTERNOON FORECAST PACKAGE. WINDS BEHIND THE
COLD FRONT WILL SHARPLY TURN TO THE NORTH AND NORTHWEST AND BE
RATHER BREEZY THROUGH MONDAY...BUT NO ADVISORY LEVEL WINDS ARE
EXPECTED.
12Z MODEL RUNS FROM THE GFS/NAM-WRF/SREF ALL ADVERTISE A VERY
SIMILAR FRONTAL PROGRESSION ACROSS THE AREA OVERNIGHT. THIS HAS
RESULTED IN MINOR CHANGES TO THE PROGRESSION OF THE DIFFERENT
PRECIPITATION TYPES THAT WILL OCCUR ACROSS THE REGION OVERNIGHT AS
THE COLD AIR SWEEPS IN BEHIND THE FRONT. HAVE SPED UP THE ONSET OF
FROZEN PRECIPITATION BEHIND THE FRONT IN THE FAR NORTHWEST CORNER OF
MISSOURI AND EXTREME NORTHEAST CORNER OF KANSAS. DID NOT INCREASE
SNOW FALL TOTALS THOUGH AS UPSTREAM RADAR RETURNS AND MODEL QPF ARE
BOTH HEDGING DOWN SNOW/SLEET ACCUMULATIONS AS PRECIPITATION MIGHT BE
MORE SCATTERED IN NATURE. HAVE LEFT THE GOING WINTER WEATHER
ADVISORY IN PLACE...AS IS..AS THE COLD AIR CHANGE OVER COULD MAKE
FOR A MESS IN THAT CORNER POUNDING WATER ICING OVER COUPLED WITH
SLEET AND MINOR SNOW ACCUMULATIONS ON TOP OF THAT.
AS FOR THE FLOOD WATCH...HAVE KEPT IT GOING FOR THE OVERNIGHT HOURS.
RADAR IS SHOWING MODEST RAIN AND SCATTERED THUNDERSTORM ACTIVITY
SPREADING INTO NORTHEAST KANSAS AND NORTHWEST MISSOURI. THE RAIN IS
NOT QUITE THE BROAD SHIELD OF RAIN I WOULD LIKE TO SEE IN ORDER TO
GET WIDESPREAD MODERATE TO HEAVY RAIN FALL TOTALS. HOWEVER...THE
SCATTERED THUNDERSTORMS AND/OR TRAINING MIGHT STILL BE ABLE TO
PRODUCE RAINFALL TOTALS OVER AN INCH.
OTHERWISE...HAVE BUMPED POPS AND SNOW TOTALS ALONG THE SOUTHEAST
EDGE OF THE FORECAST AREA FOR MONDAY THROUGH TUESDAY. GFS AND
NAM-WRF BOTH INDICATE THAT THE FOUR CORNERS CUTOFF LOW WILL MOVE
THROUGH THE SOUTHERN PLAINS MONDAY AFTERNOON AND NIGHT. THE H5 LOW
CENTER IS PROGGED TO SWING THROUGH ARKANSAS AND THE MISSOURI
BOOTHEEL. ASSOCIATED DEFORMATION ZONE AND TROWAL LOOKS TO TRACK
ACROSS SOUTHERN MISSOURI...AND HAVE A VERY TIGHT GRADIENT ALONG ITS
NORTHERN SIDE. STILL HAVE BUMPED SNOW ACCUMULATIONS IN AREAS FROM
BUTLER TO MACON TO BETWEEN ONE AND TWO INCHES FOR MONDAY NIGHT
THROUGH TUESDAY. ANY LITTLE DEVIATION IN THE STORMS TRACK FROM
CURRENT MODEL FORECAST COULD DRASTICALLY CHANGE SNOWFALL
AMOUNTS...SO THIS SYSTEM WILL NEED CLOSE MONITORING OVER THE NEXT 24
HOURS.
CUTTER
PATTERN CONTINUES TO LOOK MESSY THROUGH THE WEEK. BROAD TROUGH
PUSHES CLOSER TO THE REGION TUESDAY NIGHT INTO WEDNESDAY...AND
CONTINUES OVER THE REGION THROUGH THE END OF THE WEEK. SHORTWAVES
WILL BE ROTATING THROUGH THE TROUGH THROUGHOUT THIS TIME-FRAME...ANY
OF WHICH MAY BRING A CHANCE FOR PRECIPITATION. TIMING OF THESE
SYSTEMS WILL BE DIFFICULT. THAT BEING SAID...GFS/NAM BOTH SHOW A
COLD FRONT MOVING ACROSS THE REGION ON WEDNESDAY. THIS IS FAIRLY
CONSISTENT WITH PREVIOUS MODEL RUNS. HOWEVER CURRENT MODEL RUNS SHOW
MORE AVAILABLE MOISTURE THAN PREVIOUS RUNS. DUE TO THE CONTINUED
FLIP-FLOPPING MOISTURE PROFILE...WILL CONTINUE WITH POPS JUST BELOW
THE SLIGHT CHANCE CATEGORY. THE SERIES OF SHORTWAVES WILL BRING
REINFORCING SHOTS OF COLD AIR...SO WILL MAINTAIN THE CURRENT
FORECAST OF BELOW NORMAL TEMPERATURES THROUGH SATURDAY.
NRR
&&
.AVIATION...
FOR THE 06Z TAFS...RAIN WITH MVFR CEILINGS AND VISIBILITIES WILL
CONTINUE IN BOTH KANSAS CITY TERMINALS THROUGH 08Z. STILL THINKING
WE WILL SEE TEMPERATURES COOL JUST ENOUGH TO SEE SLEET MIX IN WITH
THE RAIN AROUND 08Z THEN CHANGE OVER TO SNOW. FORTUNATELY THE WINDOW
FOR ANY SNOW IS RATHER SMALL AND THE SNOW THREAT SHOULD END BY 12Z.
PLUS AIR TEMPERATURES ARE HOLDING IN THE MID 30S AND WILL ONLY COOL
SLOWLY BETWEEN NOW AND 12Z SO ANY SNOW WHICH FALLS WILL HAVE A
DIFFICULT TIME ACCUMULATING. FOR STJ THE BULK OF THE SNOW HAS ENDED.
MAY SEE A PERIOD OR TWO OF LIGHT SNOW THROUGH 08Z. AFTER 12Z MVFR
CEILINGS WITH NO VISIBILITY RESTRICTIONS AT MCI AND MKC THROUGH THE
DAYLIGHT HOURS. STJ SHOULD LOSE ITS LOWER CEILINGS STARTING AT 12Z
BUT IT WILL BE SHORT LIVED AS CLOUDS THICKEN AGAIN BY LATE MORNING.
NORTHERLY WINDS WILL REMAIN BRISK FROM NOW THROUGH 23Z MONDAY AT ALL
3 SITES. WINDS WILL DIMINISH QUICKLY AFTER 23Z AND SHOULD ALSO LOSE
THE COLD ADVECTION STRATOCU DECK.
MJ
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL 6 AM MONDAY FOR MOZ001-MOZ002-MOZ003-
MOZ004-MOZ005-MOZ006-MOZ007-MOZ008-MOZ011-MOZ012-MOZ013-
MOZ014-MOZ015-MOZ016-MOZ017-MOZ020-MOZ021-MOZ022-MOZ023-
MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ033-
MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-
MOZ053-MOZ054.
WINTER WEATHER ADVISORY FROM 9 PM SUNDAY TO 6 AM MONDAY FOR
MOZ001-MOZ002-MOZ003-MOZ004-MOZ005-MOZ011-MOZ012-MOZ013-
MOZ020.
KS...FLOOD WATCH UNTIL 6 AM MONDAY FOR KSZ025-KSZ057-KSZ060-
KSZ102-KSZ103-KSZ104-KSZ105.
WINTER WEATHER ADVISORY FROM 9 PM SUNDAY TO 6 AM MONDAY FOR
KSZ025-KSZ102.Hazardous weather outlook, Mar 2, 1:04 PM CST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 104 PM CST SUN MAR 2 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 104 PM CST SUN MAR 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT JUST LIKE YESTERDAY A STRONG SOUTHERLY WIND WILL CONTINUE ACROSS WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS THROUGH THE AFTERNOON HOURS. SUSTAINED WINDS FROM 25 TO 30 MPH WITH GUSTS OF 45 MPH OR HIGHER ARE LIKELY. THE WINDS WILL DIMINISH BY SUNSET. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG AND AHEAD OF A COLD OVER CENTRAL KANSAS. THIS ACTIVITY WILL SPREAD NORTHEAST INTO NORTHEAST KANSAS AND NORTHWEST MISSOURI AHEAD AND ALONG A COLD FRONT THAT WILL MOVE INTO NORTHWEST MISSOURI THIS AFTERNOON. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT ISOLATED SEVERE STORMS PRODUCING LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS ARE POSSIBLE. THESE STORMS WILL SPREAD ACROSS THE REST OF THE OUTLOOK AREA OVERNIGHT WITH ISOLATED THREAT OF SEVERE ACTIVITY DECREASING. THE UPPER LEVEL STORM SYSTEM RESPONSIBLE FOR THE HIGH WINDS AND THUNDERSTORMS WILL ALSO DRAW IN VERY HIGH LEVELS OF LOW LEVEL MOISTURE FROM THE GULF OF MEXICO. THIS WILL CREATE THE POTENTIAL FOR HEAVY RAINFALL OVER AREAS SOUTH OF AN ATCHISON KANSAS TO KIRKSVILLE LINE. BETWEEN 1 AND 2 INCHES OF RAIN IS POSSIBLE WITH THIS REGION TONIGHT. SINCE THE GROUND REMAINS RELATIVELY SATURATED AND STILL FROZEN SEVERAL INCHES BELOW THE SURFACE...A LARGE PART OF THE RAIN WILL LIKELY RUNOFF INTO AREA STREAMS AND RIVERS RESULTING IN RIVER FLOODING. IN THE WAKE OF THE COLD FRONT THE RAIN WILL START TO CHANGE OVER TO SNOW ACROSS NORTHWEST MISSOURI LATE THIS EVENING. ALTHOUGH THE WINDOW FOR SNOW TO FALL AT ANY ONE LOCATION WILL BE 6 HOURS OR LESS...WHEN THE RAIN DOES CHANGE OVER TO SNOW IT WILL LIKELY FALL RATHER HEAVILY RESULTING IN A QUICK 2 INCHES OVER NORTHWEST MISSOURI. UP TO AN INCH OF SNOW IS POSSIBLE AS FAR SOUTH AS A MACON TO THE NORTHERN SECTION OF KANSAS CITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PRIMARY ENERGY ASSOCIATED WITH SUNDAY NIGHTS RAIN AND SNOW WILL EJECT OUT OF TEXAS AND THROUGH ARKANSAS ON MONDAY...RESULTING IN AN AREA OF HEAVY SNOW JUST SOUTH OF THE OUTLOOK AREA...ACROSS SOUTHERN MO. THE NORTHERN EDGE OF THE SNOW BAND COULD AFFECT AREAS FROM BUTLER AND CLINTON TO NEAR BOONVILLE WITH SOME MEASURABLE AMOUNTS OF SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED DUE TO WIDELY SCATTERED NATURE OF THE POTENTIALLY SEVERE STORMS. HOWEVER...SPOTTERS ARE ENCOURAGED TO RELAY RAIN AND SNOW AMOUNTS TO THE NATIONAL WEATHER SERVICE. CUTTER
In the hours before
Local storm report, Mar 2, 9:20 PM CST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
920 PM CST SUN MAR 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM SLEET ROCKPORT 40.42N 95.52W
03/02/2008 E1.00 INCH ATCHISON MO LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS 1/4 INCH TO 1/2 INCH SLEET. SLEET
NOW CHANGING OVER TO SNOW. ROADS ARE SLICK.
&&
KBRONISLocal storm report, Mar 2, 9:22 PM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
922 PM CST SUN MAR 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM SLEET ROCKPORT 40.42N 95.52W
03/02/2008 E0.50 INCH ATCHISON MO LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS 1/4 INCH TO 1/2 INCH SLEET. SLEET
NOW CHANGING OVER TO SNOW. ROADS ARE SLICK.
&&
MJLocal storm report, Mar 2, 9:25 PM CST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
925 PM CST SUN MAR 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM TSTM WND GST AMSTERDAM 38.35N 94.59W
03/02/2008 M50 MPH BATES MO TRAINED SPOTTER
SPOTTER WITH LACROSSE INSTRUMENTS MEASURED WIND GUST OF
49.5 AT 910 PM.
&&
KBRONISLocal storm report, Mar 2, 9:50 PM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
950 PM CST SUN MAR 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM SLEET TARKIO 40.44N 95.38W
03/02/2008 E1.00 INCH ATCHISON MO CO-OP OBSERVER
COOP OBSERVER ESTIMATED 1 INCH COMBINED SLEET AND
SNOW...ALL SNOW NOW. STILL SNOWING.
&&
KBRONISLocal storm report, Mar 2, 9:54 PM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
954 PM CST SUN MAR 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM SLEET OREGON 39.98N 95.14W
03/02/2008 E0.50 INCH HOLT MO LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS 1/4 TO 1/2 INCH SLEET ESTIMATED.
ROADS ARE SLICK...WITH CARS SLIDING OFF ROADS.
&&
KBRONISLocal storm report, Mar 2, 10:44 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1044 PM CST SUN MAR 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM SNOW GRANT CITY 40.49N 94.41W
03/02/2008 E0.5 INCH WORTH MO LAW ENFORCEMENT
LAW ENFORCEMENT ESTIMATES ONE HALF INCH SNOW ON GROUND.
STILL SNOWING. ROADS SLICK.
&&
KBRONISThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 6:53 PM CST | River Flood Warning | EAX | Atchison, Holt | 17 hr |
| Mar 2, 9:33 PM CST | River Flood Warning | EAX | Bates, Cass, Henry | 43 hr |
| Mar 3, 6:33 AM CST | River Flood Warning | EAX | Cass, Henry, Johnson | 23 hr |
| Mar 3, 7:32 AM CST | River Flood Warning | EAX | Chariton, Macon | 16 hr |
| Mar 3, 7:42 AM CST | River Flood Warning | EAX | Johnson, Pettis | 19 hr |
| Mar 3, 9:27 AM CST | River Flood Warning | EAX | Daviess, Gentry | 25 hr |
| Mar 3, 9:27 AM CST | River Flood Warning | EAX | Carroll, Chariton | 5 days |
| Mar 3, 11:01 AM CST | River Flood Warning | EAX | Cooper | 20 hr |
| Mar 3, 11:03 AM CST | River Flood Warning | EAX | Cooper, Saline | 36 hr |
| Mar 3, 12:45 PM CST | River Flood Warning | EAX | Cooper | 7 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.